Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A short proof for a.e. convergence of generalized conditional expectations

Authors: D. Landers and L. Rogge
Journal: Proc. Amer. Math. Soc. 79 (1980), 471-473
MSC: Primary 60F15
MathSciNet review: 567995
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {L_s}(\mu )$ be the space of real valued random variables with $ \mu (\vert f{\vert^s}) < \infty ,1 < s < \infty $ . Let $ C \subset {L_s}(\mu )$ be a closed convex set. For each $ f \in {L_s}(\mu )$ there exists a unique element $ {\mu _s}(f\vert C)$ with $ {\left\Vert {f - {\mu _s}(f\vert C)} \right\Vert _s} \leqslant {\left\Vert {f - c} \right\Vert _s}$ for every $ c \in C$. Let $ {C_n}$ be a decreasing or increasing sequence of closed convex lattices converging to the closed convex lattice $ {C_\infty }$. We show that $ {\mu _s}(f\vert{C_n}) \to {\mu _s}(f\vert{C_\infty })\mu $-a.e. for every $ f \in {L_s}(\mu )$.

This result contains the results of a.e. convergence of prediction sequences of Ando-Amemiya and the result of Brunk and Johansen of a.e. convergence of conditional expectations given $ \sigma $-lattices.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60F15

Retrieve articles in all journals with MSC: 60F15

Additional Information

Keywords: Pointwise convergence, projections on closed convex sets, conditional expectations
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society